The Annals of Statistics

The Inadmissibility of Linear Rank Tests Under Bahadur Efficiency

W. J. R. Eplett

Full-text: Open access

Abstract

Hajek (1974) has shown that in the two-sample problem the best exact slope for a test of randomness against any particular member of a large class of alternative hypotheses is attained by a linear rank test. Here a new class of two-sample rank tests is constructed, and it is shown that for each linear test there exists a test within the new class which is always at least as efficient in terms of exact Bahadur efficiency irrespective of which alternative hypothesis, is tested. Conditions are provided under which the new test is strictly more efficient than the linear rank test. Some comments are made about the practical applicability of the new class of tests.

Article information

Source
Ann. Statist., Volume 9, Number 5 (1981), 1079-1086.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176345587

Digital Object Identifier
doi:10.1214/aos/1176345587

Mathematical Reviews number (MathSciNet)
MR628763

Zentralblatt MATH identifier
0474.62034

JSTOR
links.jstor.org

Subjects
Primary: 62G10: Hypothesis testing
Secondary: 62G20: Asymptotic properties

Keywords
Linear rank statistic Bahadur efficiency inadmissibility

Citation

Eplett, W. J. R. The Inadmissibility of Linear Rank Tests Under Bahadur Efficiency. Ann. Statist. 9 (1981), no. 5, 1079--1086. doi:10.1214/aos/1176345587. https://projecteuclid.org/euclid.aos/1176345587


Export citation